Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 23, 2026, 2:40 PM CST for 5 counties in Texas; 5 counties in New Mexico. It took effect at Feb 24, 2026, 12:00 PM CST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2026, 2:40 PM CST (20:40 UTC)
- In effect from
- Feb 24, 2026, 12:00 PM CST
- Expired
- Feb 24, 2026, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 202 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 5:06 PM CST | NON-TSTM WND GST 58 | Pine Springs, TX | The West Texas Mesonet station 60 Pine Springs GMNP measured a 58 mph wind gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3191 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS84 KMAF 232040 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 240 PM CST Mon Feb 23 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 7 PM CST /6 PM MST/ TUESDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE NEW MEXICO PLAINS AND THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS... NMZ116>119-TXZ270-271-273-277-278-240845- /O.UPG.KMAF.FW.A.0004.260224T1700Z-260225T0100Z/ /O.NEW.KMAF.FW.W.0004.260224T1800Z-260225T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson- Davis Mountains-Davis Mountains Foothills- 240 PM CST Mon Feb 23 2026 /140 PM MST Mon Feb 23 2026/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE NEW MEXICO PLAINS AND THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CST /11 AM MST/ to 9 PM CST /8 PM MST/ Tuesday. The Fire Weather Watch is no longer in effect. * WINDS...Southwest to West 15 to 25 mph with gusts up to 35 mph in the plains. Higher winds in the mountains. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...4 to 6 or near critical to critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS...Dry WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ274-240845- /O.NEW.KMAF.FW.W.0004.260224T1800Z-260225T0300Z/ Reeves County Plains- 240 PM CST Mon Feb 23 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CST TUESDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE NEW MEXICO PLAINS AND THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM CST Tuesday. * WINDS...West 15 to 25 mph with gusts up to 35 mph * RELATIVE HUMIDITY...As low as 9 percent. * RFTI...3 to 4 or near critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS...Dry WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
3 follow-up statements
803 WWUS84 KMAF 232101 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 301 PM CST Mon Feb 23 2026 ...RED FLAG WARNING IN EFFECT FROM NOON CST /10 AM MST/ TO 9 PM CST /8 PM MST TUESDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE NEW MEXICO PLAINS AND THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS... NMZ116>119-TXZ270-271-273-274-277-278-241115- /O.CON.KMAF.FW.W.0004.260224T1800Z-260225T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- 301 PM CST Mon Feb 23 2026 /201 PM MST Mon Feb 23 2026/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /10 AM MST/ TO 9 PM CST /8 PM MST TUESDAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE NEW MEXICO PLAINS AND THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS... * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...4 or near critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS...Dry WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
996 WWUS84 KMAF 240831 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 231 AM CST Tue Feb 24 2026 ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 9 PM CST /8 PM MST/ TODAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS AND ADJACENT PLAINS OF NEW MEXICO AND CULBERSON AND REEVES COUNTIES... NMZ116>119-TXZ270-271-273-274-277-278-242100- /O.CON.KMAF.FW.W.0004.260224T1800Z-260225T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Eastern Culberson- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- 231 AM CST Tue Feb 24 2026 /131 AM MST Tue Feb 24 2026/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 9 PM CST /8 PM MST/ TODAY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS AND ADJACENT PLAINS OF NEW MEXICO AND CULBERSON AND REEVES COUNTIES... * WINDS...West 15 to 25 mph with gusts of 35 to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * RFTI...4 to 7 or near critical to critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS (ERC)...50th-69th percentile...3 (out of 5). WEATHER...Elevated...1 (out of 5). FIRE ENVIRONMENT...4 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
115 WWUS84 KMAF 241844 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 1244 PM CST Tue Feb 24 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST/ 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS AND ADJACENT PLAINS OF NEW MEXICO AND CULBERSON AND REEVES COUNTIES... NMZ117>119-TXZ273-274-250900- /O.NEW.KMAF.FW.W.0005.260225T1700Z-260226T0200Z/ /O.CON.KMAF.FW.W.0004.000000T0000Z-260225T0300Z/ Chaves Plains-Eddy Plains-Lea-Eastern Culberson- Reeves County Plains- 1244 PM CST Tue Feb 24 2026 /1144 AM MST Tue Feb 24 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST/ 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS AND ADJACENT PLAINS OF NEW MEXICO AND CULBERSON AND REEVES COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM CST/ 10 AM MST TO 8 PM CST/ 7 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS ABOVE 20 MPH, AND HIGH FIRE DANGER IN THE SOUTHEAST NEW MEXICO PLAINS, WESTERN PERMIAN BASIN, AND UPPER TRANS PECOS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM CST/ 10 AM MST to 8 PM CST/ 7 PM MST Wednesday. * WINDS...West/Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * RFTI...3 to 6 or near critical to critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS...Dry WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ TXZ045-046-050-051-059>062-067-250900- /O.NEW.KMAF.FW.W.0005.260225T1700Z-260226T0200Z/ Gaines-Dawson-Andrews-Martin-Loving-Winkler-Ector-Midland-Ward- 1244 PM CST Tue Feb 24 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM CST/ 10 AM MST TO 8 PM CST/ 7 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS ABOVE 20 MPH, AND HIGH FIRE DANGER IN THE SOUTHEAST NEW MEXICO PLAINS, WESTERN PERMIAN BASIN, AND UPPER TRANS PECOS... The National Weather Service in Midland/Odessa has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 8 PM CST Wednesday. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * RFTI...3 to 5 or near critical to critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS...Dry WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ NMZ116-TXZ270-271-277-278-250300- /O.CON.KMAF.FW.W.0004.000000T0000Z-260225T0300Z/ Sacramento Foothills and Guadalupe Mountains- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Davis Mountains Foothills- 1244 PM CST Tue Feb 24 2026 /1144 AM MST Tue Feb 24 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST/ 8 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY BELOW 15 PERCENT, 20 FOOT WINDS AROUND 20 MPH OR GREATER, AND HIGH FIRE DANGER IN THE SACRAMENTO, GUADALUPE, DELAWARE, AND DAVIS MOUNTAINS AND ADJACENT PLAINS OF NEW MEXICO AND CULBERSON AND REEVES COUNTIES... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 9 percent. * RFTI...3 to 5 or near critical to critical. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. * SEVERITY... FUELS...Dry WEATHER...Near Critical...2 (out of 5). FIRE ENVIRONMENT...5 (out of 10). PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 11:36 AM CST, 3 hours 4 minutes earlier. Its key messages:
- Updated at 1131 AM CST Mon Feb 23 2026
- Temperatures will remain slightly below normal today before warming back to well above normal values Tuesday through Sunday. Record warmth will be possible on Wednesday.
- The combination of breezy westerly winds, very low relative humidity values, and dry fuels will bring critical fire weather conditions to portions of the southeast New Mexico Plains and the Sacramento, Guadalupe, Delaware, and Davis Mountains on Tuesday.
Area forecast discussion, Feb 23, 11:36 AM CST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1136 AM CST Mon Feb 23 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1131 AM CST Mon Feb 23 2026 - Temperatures will remain slightly below normal today before warming back to well above normal values Tuesday through Sunday. Record warmth will be possible on Wednesday. - The combination of breezy westerly winds, very low relative humidity values, and dry fuels will bring critical fire weather conditions to portions of the southeast New Mexico Plains and the Sacramento, Guadalupe, Delaware, and Davis Mountains on Tuesday. && .SHORT TERM... (Today through Tuesday afternoon) Issued at 259 AM CST Mon Feb 23 2026 Upper level ridging will build over the Desert Southwest through Tuesday afternoon while northwesterly flow aloft remains prevalent over west Texas and southeast New Mexico. A cool surface ridge of high pressure extending from the northern Plains to Texas early this morning will gradually shift east through this afternoon as surface lee troughing takes shape from eastern Colorado to northeastern New Mexico. Surface winds will become breezy from the south over portions of southeast New Mexico into the Permian Basin and Lower Trans Pecos region late this morning into this afternoon. We will have one more day of slightly below normal temperatures today with highs reaching into the lower to mid 60s over much of our forecast area. Lows tonight will average near normal in the 30s to lower 40s. Surface low pressure will deepen over the vicinity of the Texas and Oklahoma panhandles on Tuesday. Low level thermal ridging will strengthen along the associated surface trough axis that will extend southward into our forecast area Tuesday afternoon. A tightening pressure gradient along the surface trough axis will bring breezy westerly winds to much of our area by Tuesday afternoon. Temperatures will trend much warmer along this feature with afternoon highs ranging in the mid 70s to mid 80s across most of our region. && .LONG TERM... (Tuesday night through Sunday) Issued at 259 AM CST Mon Feb 23 2026 An upper level ridge will remain anchored over the Baja and Desert Southwest through the middle to latter part of the week. A very dry northwesterly pattern aloft will persist over our forecast area to the east of this feature into Friday. A surface trough will continue to extend from eastern New Mexico into west Texas on Wednesday. Another round of breezy W/NW winds can be expected along with much above normal temperatures across our forecast area on Wednesday afternoon. Afternoon high temperatures should warm well into the 80s over much of the region with some readings between 90-95 degrees possible along the Rio Grande and into the Lower Trans Pecos. There is a good chance we will either tie or perhaps break the February 25th record high of 86 degrees set at MAF in 2009. A cold front still looks on track to push through much of our forecast area by Thursday morning. This feature will bring a period of breezy N/NE winds to our region on Thursday but highs should only be knocked back down into the 70s over much of the area, except for some 80s along the far southern fringes of the CWA. Surface lee troughing takes shape over our area again on Friday and Saturday so temperatures look to trend back upward into the upper 70s to the 80s. It is possible another front could push into the area by Sunday but temperatures still look to average well above normal into the latter part of the weekend. Morning lows also stay above normal in the 40s and 50s from the midweek into the weekend. && .AVIATION... (18Z TAFS) Issued at 1131 AM CST Mon Feb 23 2026 VFR conditions are expected to prevail through the period. Breezy winds (10-15 kts sustained) with occasional gusts up to 25-30 kts at HOB, MAF, FST, and INK through the afternoon/early evening. Winds veer southerly and decrease near/below 10 kts tonight at all terminals. && .FIRE WEATHER... Issued at 259 AM CST Mon Feb 23 2026 The combination of temperatures trending well above normal, breezy southwesterly to westerly 20-foot winds up to 15-25 mph with some gusts of 30-40 mph, very low RH values around 10 percent, and drying fuels will bring critical fire weather conditions to the plains of southeast New Mexico and the Sacramento/Guadalupe/ Delaware/Davis Mountains regions from late Tuesday morning to early Tuesday evening. RFTI values increase to 4-6 over portions of these fire weather zones where a Fire Weather Watch has been issued for Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 38 78 49 / 0 0 0 0 Carlsbad 62 36 82 52 / 0 0 0 0 Dryden 64 37 79 50 / 0 0 0 0 Fort Stockton 65 42 83 56 / 0 0 0 0 Guadalupe Pass 58 43 70 51 / 0 0 0 0 Hobbs 61 33 80 52 / 0 0 0 0 Marfa 62 30 75 43 / 0 0 0 0 Midland Intl Airport 62 38 79 52 / 0 0 0 0 Odessa 61 38 78 53 / 0 0 0 0 Wink 63 36 84 50 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NM...&& SHORT TERM...21 LONG TERM....21 AVIATION...11
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 2:23 AM CST | Fire Weather Watch | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 12 hr |
Nearby
Red Flag Warnings in Texas, 2026Red Flag Warnings in New Mexico, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.